MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T3
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 05/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Results from the product history record review indicated the product met release criteria.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during implantation of an intraocular lens (iol) the scratch was found on the lens after implantation.When implanting the iol with the same injector, the scratch was found again.The iol was implanted without problems after replacing the injector with another one.Incision size: 2.4 mm and removal size: 3.5 mm.Additional information was requested and received stating scratch was found on the lens, so the wound was enlarged, the lens was removed, and a second lens was inserted.The second lens had a scratch, but it was left in place because no health hazard was anticipated.There was no potential health impact.Additional information was received stating surgeon requested to investigate the iol.
 
Additional Manufacturer Narrative
The product was returned for analysis and the reported complaint was observed.Iol(intraocular lens) returned pressed down into well area of iol case base.Solution is dried on both surfaces of the optic and haptics, blue marker is also present on one haptic and the optic.Both haptics are bent/deformed.Iol cleaned.The optic is cracked/fractured and scratched/marked-rejectable we are unable to determine the root cause for the reported complaint " scratch found on iol after implantation".The returned iol shows evidence of possible handling by the customer due to the presence of solution dried on both surfaces of the optic and haptics and blue marker.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed lens damage would not meet our current release criteria.Based on these investigation findings, we are unable to verify if the iol contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15162696
Report Number9612169-2022-00378
Device Sequence Number5881016
Product Code MJP
UDI-Device Identifier00380652402309
UDI-Public00380652402309
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/27/2024
Device Model NumberCNW0T3
Device Lot Number25206196
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer09/13/2022
Initial Report FDA Received Date08/04/2022
Supplement Report FDA Received Date10/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL INJECTOR; UNSPECIFIED IOL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale